GSBS Student Publications

Title

Serum sickness following treatment with rituximab

UMMS Affiliation

Graduate School of Biomedical Sciences; Department of Rheumatology

Date

2-14-2007

Document Type

Article

Medical Subject Headings

Administration, Oral; Aged; Antibodies, Monoclonal; Antineoplastic Agents; Drug Therapy, Combination; Humans; Injections, Intra-Articular; Lymphoma, Mantle-Cell; Male; Methylprednisolone; Prednisolone; Serum Sickness; Treatment Outcome

Disciplines

Life Sciences | Medicine and Health Sciences

Abstract

Serum sickness, an illness characterized by fever, rash, and arthralgias, can occur in patients who receive chimeric monoclonal antibody therapy. Rituximab, a B cell-depleting chimeric anti-CD20 monoclonal antibody, has been used with increasing frequency in the treatment of rheumatologic illnesses such as rheumatoid arthritis and systemic lupus erythematosus. Serum sickness has only rarely been reported following rituximab therapy. All prior reported cases have been in patients with autoimmune conditions. We describe a case of serum sickness in a patient treated with rituximab for mantle cell lymphoma. We also review the literature of rituximab-induced serum sickness.

Rights and Permissions

Citation: J Rheumatol. 2007 Feb;34(2):430-3.

Related Resources

Link to Article in PubMed

Journal Title

The Journal of rheumatology

PubMed ID

17295433